MAUDE Adverse Event Report: HAMILTON MEDICAL AG BREATHING CIRCUIT SET, COAXIAL

HAMILTON MEDICAL AG BREATHING CIRCUIT SET, COAXIAL
Model Number 260167
Medical Device Problem Code Failure to Calibrate (2440)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
According to the complaint description the ¿flow sensor calibration test failed multiple times via hamilton mr1 serial number (b)(6).Doctor changed breathing set pipes a few times.When changing the hospitals device for a medidyne loaner but using the same breathing set pipes that were in the hospital, the same flow sensor problem also happened on the medidyne device.¿ although patient involvement was reported, no medical intervention, no health consequences, and no impact were reported for the patient, the user, or any third party.
 
Additional Manufacturer Narrative
Hamilton medical reference number: (b)(4) country of event occurrence is finland.Hamilton coaxial breathing circuit family devices in this product line are classified under product code bzo.¿set, tubing and support, ventilator (with harness).Part number 260167 is listed in the same product family per the manufacturer¿s ifu, and therefore falls under the same fda product classification.This report contains the investigation report as well.The reported issue involved repeated failures of the flow sensor calibration tests on a hamilton-mr1 ventilator (serial number (b)(6).No logfiles or any other evidence were provided to confirm the reported issue.Although patient involvement was reported, no medical intervention, no health consequences, and no impact were reported for the patient, the user, or any third party.According to the instructions for use (ifu) of the breathing circuit set, coaxial, all pre-operational checks, including flow sensor calibration - must be successfully completed before connecting a patient to prevent possible injury, and the user must ensure that an alternative ventilation source is available.The ifu further specifies that a product must be discarded if it fails two subsequent pre-operational checks or shows any sign of damage.In this case, the hospital¿s breathing circuit failed multiple calibration attempts.A device that has not passed calibration will continue to prompt completion of the required pre-operational checks in accordance with the ifu, and under these conditions the ventilator is not intended for patient connection.This calibration ensures that the ventilator can accurately measure the airflow and airway pressure being delivered to the patient and does not immediately indicate that the ventilator is unsafe.It is a diagnostic check to confirm that the sensor is functioning as expected.Devices always need to undergo self-test and calibration before usage.If the flow sensor calibration failure alarm is ignored, the device would continuously alarm when used.If the test is not performed at all (which is against instruction in ifu) there is a potential that the measurement/values shown are not fully accurate.In conclusion, a failed flow sensor calibration should not be viewed as a malfunction or a critical failure, but as part of the preventive safety and maintenance measure.As long as the underlying issue is addressed properly, the ventilator can be safely used on patients.The investigation showed that the repeated calibration failures followed the breathing circuit rather than the ventilator itself.The root cause is therefore consistent with a faulty breathing circuit leading to inaccurate flow measurement during pre-use testing.Replacing the breathing circuit resolved the issue, and it was confirmed that the calibration tests have passed.The investigation is therefore considered complete and the case closed.

Brand Name
BREATHING CIRCUIT SET, COAXIAL
Common Device Name
BREATHING CIRCUIT SET, COAXIAL
Manufacturer (Section D)
HAMILTON MEDICAL AG
via crusch 8
bonaduz 7402
SZ  7402
Manufacturer Contact
roxana elena huiet
via crusch 8
bonaduz 7402
SZ   7402
MDR Report Key24754701
Report Number3001421318-2026-00178
Device Sequence Number9376860
Product Code BZO
UDI-Device Identifier07630002802970
UDI-Public(01)07630002802970(10)198913(11)250416(17)300415(240)260167
Combination Product (Y/N)N
Initial Reporter CountryFI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number260167
Device Catalogue Number260167
Device Lot Number198913
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown